Aa
A
A
Close
Avatar_universal
levothyroxine and hip pain
Can Levothyroxine cause hip/joint pains, problems?
Cancel
5 Answers
Page 1 of 1
1531157_tn?1294215407
Hi, Im not too sure about the levothyroxine, but if you levels are off, it can cause that pain.  I too have been dealing with this issue for quite a while.  I too take the levothyroxine.  :)
Comment
Cancel
1531157_tn?1294215407
Comment
Comment
Submit Comment
798555_tn?1292791151
If your T3, measured by the Free T3 test, is low but 'in range', you can have muscle and joint pain. This pain usually subsides when Free T3 levels are in the upper third of the range - many have noted this.

Levo is a synthetic T4 med, but if you are on too low a dose, or dont convert T4 to T3 efficiently, this could be the cause.

If you had free T3 tested, post the results with the range used by the lab for some experienced interpretation.

Do you have other hypo symptoms as well?

If you levels are good (again please post) but hypo symptoms still persist, try another brand of T4 med. The new one is a gel tab only T4 - Tirosent (spelling), works wonders but you take less of it.

Last step - If that still doesn't relieve hypo symptoms, then try natural dessicated thyroid med with T3 and T4 combined, such as Armour, Nature Throid of Erfa from Canada (the best)..
Comment
Cancel
798555_tn?1292791151
Comment
Comment
Submit Comment
Avatar_universal
I just started taking levothyroxine at the end of August..At that time my TSH was 4.95. I have had hashimoto for the past 10 years and after my TSH levels were consistanly high on my last 3 blood test the Endo told me that I am starting to stay Hypo, and so I started on .50 levothyroxine.. Towards the end of Sept. i started getting pain in my left hip, which got so severe by Oct. that i went to an Orthopedic who said I had bursitis. after taking anti inflamitory for a month with no relief, i went back and got cortisone injections in left hip, that didn't really help either, and then it started moving to the right hip also, got MRI and it says bursitis in both hips, and fluid build up..My endo has never run T3 tests..But my appt with him is next week and I will tell him I want t3 and t4 test besides TSH.. I have stopped the levothyroxine for this past week and my hips are really feeling alot better..so I am thinking it has something to do with that med.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
798555_tn?1292791151
Well,, unfortunately if you stopped the med recently, and plan on thyroid testing next week, the levels will be relatively useless, very inaccurate.

If you resume meds and retest in the future (on another brand maybe?) , tests are only accurate after about 5-6 weeks minimum from starting meds. Free T 3 and Free T4 (what you need) are not the same as just T3 , T4, or total T3.

I've had bursitis in the hip / glutes area when hypo. Myfacial muscle release  or 'trigger point muscle release' (goggle it) while laying on a tennis ball for 15-20 sec at hip on the floor relieves it after a week or so, 2x per day.
Comment
Cancel
798555_tn?1292791151
Comment
Comment
Submit Comment
Avatar_universal
I just switched from levothyroxine to another thyroid med due to hip pain. I had dull left hip pain (varying level) for 5 months blood levels on the med were in the correct range. Asked my doc if it could be related to the meds when the pain started and he said it was highly unlikely. I'm a very active cyclist so I though it might be related to imbalance in my muscles. Saw an orthopedic doc and he said it was tight ham strings and tendonitis in my hip flexor and recommended physical therapy. The pain/tightness started spreading to left ankle and achilles so I stopped taking the levothyroxine for 1 day and everything, including lower left leg felt better by the afternoon and the next day even better. Doc has noe put me on something else and at a lower equivalent dose. Fingers crossed for no side effects on this one!
Comment
Cancel
Avatar_universal
what did you switch to?  When I was on levothyroxine I ached so much in my hips and legs I could hardly move.  Skipped a dose and by that afternoon I felt better.  Within 2 more days of skipping I was out painting with my friends.  I switched to Nature-throid and again experienced overall body aches.  Reduced the dose and my hips are better but I still have aching in my hands so bad it is hard to hold a pen.  The next thing I am trying is WP West-throid Pure.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
levothyroxine and hip pain
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Thyroid Answerers
Avatar_universal
Blank
MI
Avatar_universal
Blank
Sisters, OR
649848_tn?1424570775
Blank
FL
1756321_tn?1377771734
Blank
Queensland, Australia
Avatar_universal
Blank
657231_tn?1453836403
Blank
Northern, NJ